Percocet side effects?!! Help! | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hysterectomy Special Needs > The Road Less Traveled


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Percocet side effects?!! Help! Percocet side effects?!! Help!

Thread Tools
  #1  
Unread 03-26-2003, 09:00 PM
Percocet side effects?!! Help!

Hi everyone, I just got home yesterday from having a colon resection and all my prolapses repaired again!!! The same surgery that Linda is having tomorrow! I had an epidural for pain in the hospital which was great and the day before I was released they started me on percocet and I have been on it for 3 days. WELLL.............. I think I am going CRAZY! I am so nauseated and I am having these really wierd and scary thoughts and dreams. I just cant get my self to calm down I feel soooo anxious. I even took one of my Xanax and that didnt even work. Please tell me if any of you have had this awful reaction from this medicine. I am not going to take it again and will stick with my ibuprofen 600mg.!! I am very scared. I just had my hysterectomy a year ago, and now this surgery. It is a little too much for me. Please help! Love, Jody
Sponsored Links
Advertisement
 
  #2  
Unread 03-26-2003, 09:12 PM
reactions

Hi,
I'm so sorry you are having bad reactions. I hope you are doing well from your surgery. It's so hard to go through these things and then have have a pain med cause trouble. To answer your question, nausea is very common for some people on percoset. And, weird dreams can certainly be a combo of anethestic and the percoset.- I'm 4 weeks post-op from bladder sling surgery, it did help my pain the best but at times I felt nauseous. I wouldn't take it if I were you. If the ibuprofin doesn't work, maybe your doctor can give you something else. I had a bad reaction to vioxx and it gave me severe migraines and insomnia. Everyone has different reactions to meds. You will feel better soon. I wish you good health and a speedy recovery.
Love, Light, Blessings
Druid
  #3  
Unread 03-26-2003, 09:16 PM
{{{{{ Jody }}}}}

Hi Jody

That is a strange feeling your having :eyes: I think I'd call your doctor and ask them about it though. You could be having some kind of reaction to the Percocet????

I've taken it myself but not had this type of reaction. I'm sure it can affect people differently. My response has been really weird dreams.. My doctor did give me RX for Percocet after surgery a couple of weeks ago, AND an anti-nausea drug. I wonder if that is why she did???? Never thought about that!

I think I'd call the doctor to check it out though.

Take Care!! 's

Lori
Sponsored Links
Advertisement
 
  #4  
Unread 03-26-2003, 10:39 PM
Percocet side effects?!! Help!

((((((Jody))))))

I'm so glad that everything went well with your surgery - welcome home !
I'm sorry you are having such bad reactions to your pain med
I've taken percocet quite a bit in the past & it usually didnt bother me much. But I did get the nausea and the weird dreams right after my hyst.- & percocet was my pain med.
From what I've heard (& from experience) the side effects you describe are normal. You really should give your Dr. a call - there are several other pain meds that I'm sure he could prescribe for you. A couple of them are darvocet & lortab.
Please let us know what your Dr. says - & take good care of yourself

Susan
  #5  
Unread 03-27-2003, 08:26 AM
Percocet side effects?!! Help!

Thanks everyone, I stopped the Percocet (24 hours now) and I definately feel human again!! I called my Dr. and I didnt even get the full story out of my mouth and he said "its the percocet" . I really felt like I was hallucinating!! I flushed it all down the toilet and am now just sticking to 600 mg. of the ibuprofen! The pain is managable. My incision is getting very itchy, I guess thats a good sign that it is healing. I cant wait to get out of this house and feel human again. I hope Lindas surgery goes well today! Thanks everyone, Love Jody
  #6  
Unread 03-27-2003, 09:15 AM
Percocet side effects?!! Help!

Hi Jody!!

I just wanted to let you know I had the same effects on tylenol with codine (not nauseous but nightmares) I found out that I can not take pure codine. I am on tylox, which is in the same class as percocet which is a deritive of codine and I used to get really sick to my stomach if I took 2 at one time but did fine once I started taking them 1 hour apart. I was just prescribed 240 ct of tylox to take 4 times a day for a month. I am now going on month 2 on the meds. I would not be able to function without them. I even get breakthrough pain if I miss a dose. I pray I will be off of them as soon as I have my surgeries done because I hate feeling drugged all of the time!!

Hopefully you are able to manage your pain, but if not, PLEASE have your Dr prescribe something that will agree with you so you do not have to suffer. It is harder to make the pain go away once it hits hard then it is to keep the meds in your system every 6 to 8 hours.

I hope you are feeling OK today!! I will keep you in my prayers. Keep us posted on your recovery..



Pam
  #7  
Unread 03-27-2003, 09:35 PM
OMG! Its worse

Hi everyone, I need you all so much right now. Just when I thought I was getting better being off the percocet.,which I am a little, it got really bad again. I started to have these awful feelings of parnoia and hallucinations. My husband called the Dr. and she said that something DEFINATELY did not agree with me. She gave me something called clonapin (sp) to see if that gets me through the next two weeks, if not, I might have to be admitted again for sedation to help me through this. I am soooo freaked out I cant even tell you. She said that sometimes this just happens in people even after they had no problems with earlier surgeries or drugs. Has any one ever taken clonapin for anxiety? At this point I' m scared to even try that and my xanax is getting me through these few hours here. I will try to keep you all posted please wish me luck. Love, Jody
  #8  
Unread 03-28-2003, 12:04 AM
Percocet side effects?!! Help!

((((((Jody))))))

Heres extra 's 's for you ! I am SO sorry you are going thru this - have you tried the clonapin yet ? If you havent, & you are scared to take it, maybe you could take it when someone else is going to be right nearby. That way they could call the Dr. for you if neccessary. I dont have any experience with this drug - I wish I could be of more help.
I'll be praying that the clonapin works for you. We are here for you sweetie - hang in there. I'll be thinking of you.

Susan
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
2 Replies, Last Reply 01-02-2007, Started By lam923
4 Replies, Last Reply 10-04-2005, Started By shel35
2 Replies, Last Reply 10-08-2004, Started By Sweety Tweety
3 Replies, Last Reply 03-30-2004, Started By Anita Michelle
2 Replies, Last Reply 03-12-2003, Started By berg
10 Replies, Last Reply 01-22-2002, Started By locki
6 Replies, Last Reply 01-14-2002, Started By SusanjWalters
8 Replies, Last Reply 06-07-2001, Started By CARMEL
11 Replies, Last Reply 05-15-2001, Started By momof1
5 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
2 Replies, No Uterus - No Ovaries - No Hormones - Managing Menopause
1 Reply, Hormone and Menopause Central
8 Replies, Cancer Concerns - GYN
4 Replies, Hormone and Menopause Central
1 Reply, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
5 Replies, Preparing for Hysterectomy (pre hysterectomy)
2 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
4 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
3 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause



Advertisement

Hysterectomy News

September 29,2020

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  



Advertisement


Advertisement